Really need help :(pain abdominal urinary retention peeing urination loopy tired fuzzy-brained librax
Posted 14 August 2013 - 02:00 PM
I've had IBS-d for years now. I used to take Donnatal. But then things seemed to be getting better, and I haven't taken it in quite a while.
Lately, I've been having intermittent, lower abdominal pain. I thought it was PMS related (or even another ovarian cyst, as I've had them before). But an ultrasound ruled out a cyst, and my last GYN appt (last week) was fine. So I decided that it must be the IBS acting up again.
Sunday night was horrible. I had really bad pain. Doubled-over pain. Nothing took it away - prescription strength ibuprofen, Xanex, nothing.
So I saw a new GI doctor yesterday. He didn't seem overly concerned about my symptoms (as in, he didn't think anything sounded really alarming or emergency-related). He said it sounded like the IBS acting up, so he put me on Librax. One before each meal and one before bed. When I read up on this drug, I found only really positive things. I found review after review that said that this was the only thing that took care of their IBS pain. I was so excited that I'd found something that might work.
But, last night (I'd had 3 by then), I was having the same lower, right abdominal pain. Finally went ahead and took some ibuprofen, and it did calm things down enough that I could sleep.
But this morning, I am having the worst feeling of needing to urinate - and can't. I looked it up, and it does appear that urinary retention is a side effect of the medication.
I'm also feeling a bit loopy and tired. I understand that's another side effect.
Help. I feel like all I've done is add bad side effects to the pain. Now I have the pain AND more stuff to deal with.
I have a call in to the nurse to see what she says. I'm still waiting on her to call me back.
But I also wanted to post it here to see what y'all might know about this. Does the urinary retention problem go away after you take this med a few days? If I have to get off of it, is there another drug that works? I tried Bentyl a long time ago, and it didn't work.
I need advice from people who understand IBS pain - and the problems associated with getting rid of it. Give me some advice here.
Posted 14 August 2013 - 04:16 PM
Got a call back from the doctor's office. The person I talked to is going to relay a message to the nurse and get back to me either before 4:30 today (which is only 15 more minutes) or tomorrow.
Is this feeling that I need to urinate (but not be able to) going to go away? This isn't fun. And it hurts.
Posted 14 August 2013 - 06:51 PM
No call back from the doctor today. It looks like I'm going to have to go another night.
Someone here must have some advice. Pretty please? Anything at all?
Would hot tea maybe help this feeling? I don't know what to do.
Posted 15 August 2013 - 11:54 AM
Any advice at all? Anything I can do to help with what's going on?
Please let me know if someone's even seen my thread.
Posted 16 August 2013 - 09:28 AM
With lower-right abdominal pain, you need to rule out appendicitis. If the pain is at McBurney's Point (http://en.wikipedia.org/wiki/McBurney's_point, you can also find YouTube videos that will help you locate the point), you need to get into an ER immediately.
Sorry I can't offer any other advice, I've been fortunate enough that I've never experienced unbearable pain with my IBS-D other than brief lower abdominal cramping before an episode -- aside from when I had appendicitis, that is!
Lifetime wonky gut
SCD 2 months
Lifetime wonky gut
5 months SCD
Posted 16 August 2013 - 12:38 PM
I'm guessing the gastro doctor ruled that possibility out. I would think that would have been one of the things he would have been checking for.